My mom has low potassium levels due to her various medications, so she has to take a supplement to keep them normal. She was recently diagnosed with B Cell Lymphoma, and the chemo makes her potassium levels drop even further. We didn't understand, at first, that the muslce spasms and pain were because of low potassium, but now that we do, we are trying to be proactive. We know the levels will drop, so she takes extra supplement starting the day after chemo.
Before the cancer, she was taking 50meq's daily. Now she takes 80meq's, and for two weeks after chemo, she is taking 11meq's.
Is there some kind of home test that we can do to make sure her levels stay normal? I want to make sure she doesn't take too much or too little potassium because I know both are very dangerous. Is there a cap on how much she should take at once time? Also, I don't want her to wind up in the ER a week after chemo on a regular basis if we KNOW she has this problem. I plan to discuss all this with her doctor, but we don't see her doctor for another 2 weeks, and I would really appreciate some input in the mean time. I have gotten some really great information and support from this site in the past, so I'm hoping you guys come through for me one more time.
Thanks ahead of time.
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?